Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 2, 2012, 3:07 PM CDT for Wilson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 3:07 PM CDT (20:07 UTC)
- Expired
- Jul 2, 2012, 3:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
County Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
289
WWUS84 KOHX 022007
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT MON JUL 2 2012
TNZ028-022030-
WILSON-
307 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...
AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEBANON...MOVING NORTHEAST AT 10 MPH.
SMALL PEA SIZE HAIL WAS REPORTED WITH THIS STORM IN LEBANON BY
EMERGENCY MANAGEMENT. WINDS UP TO 40 MPH CAN ALSO BE EXPECTED WITH
THIS STORM.
LAT...LON 3632 8619 3633 8618 3625 8612 3623 8612
3620 8609 3617 8609 3606 8635 3622 8652
3632 8632 3631 8630 3635 8627 3631 8627
3630 8626 3633 8625 3635 8621
$$
ALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:49 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 2, 2:49 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 249 PM CDT MON JUL 2 2012 .DISCUSSION... RADAR IMAGERY THIS AFTERNOON IS SHOWING THIS WEIRD GREEN...YELLOW...AND RED STUFF CALLED "PRECIPITATION"...WHICH HAS BEEN A RATHER FOREIGN SUBSTANCE TO US HERE IN THE MID STATE OVER THE PAST MONTH. SEVERAL AREAS WEST OF THE I-65 CORRIDOR HAVE RECEIVED VERY BENEFICIAL RAINFALL TODAY...WITH A FEW MARGINALLY STRONG TO SEVERE STORMS AS WELL. ADDITIONAL CONVECTION EXPECTED TO DEVELOP FURTHER WEST AND EAST OF CURRENT ACTIVITY AS OUTFLOW BOUNDARIES SPREAD OUTWARD FROM CURRENT CONVECTION. ALSO ANTICIPATE DEVELOPMENT ON THE PLATEAU AS TEMPERATURES HEAT UP INTO THE MID 90S. CONVECTION SHOULD CONTINUE INTO THIS EVENING BEFORE DIMINISHING OVERNIGHT...WITH LOWS ONCE AGAIN IN THE 70S AREAWIDE. MAIN FORECAST ISSUES FOR THE NEXT SEVEN DAYS INVOLVE PRECIP CHANCES EACH DAY...AND WHAT IMPACTS RAIN AND CLOUDS WILL HAVE ON TEMPS. GFS/ECMWF PROG THE H5 RIDGE THAT BROUGHT ALL THE RECORD HEAT TO OUR CWA TO DISSIPATE...WITH A WEAK H5 TROUGH MOVING ACROSS THE REGION ON TUESDAY. FROM INDEPENDENCE DAY ONWARD...GLOBAL MODELS INDICATE H5 RIDGE WILL THEN REDEVELOP OVER THE MIDWEST...WITH MIDDLE TENNESSEE IN NORTHERLY AND THEN EASTERLY FLOW AS ON THE EAST SIDE OF THE HIGH ALOFT AS WE PROGRESS THROUGH THE FORECAST PERIOD. WITH DEEP LAYER MOISTURE NOW HAVING RETURNED TO THE MIDSTATE...MODELS PROG PWAT VALUES TO REMAIN AT OR ABOVE 1.5 INCHES EACH DAY FOR THE FORESEEABLE FUTURE. ALL OF THIS SUGGESTS DAILY LOW PRECIP CHANCES EACH AFTERNOON/EVENING. WILL ALSO HAVE TO WATCH CONVECTION THAT DEVELOPS EACH DAY TO OUR NORTH AS IT COULD ALSO SLIDE SOUTHWARD INTO OUR FORECAST AREA. DESPITE RIDGE WEAKENING ALOFT...CONTINUED WARM THERMODYNAMIC PROFILES WITH 850MB TEMPS IN THE 20C RANGE AND ONGOING DROUGHT CONDITIONS SUGGEST GUIDANCE REMAINS TOO LOW ON HIGHS EACH DAY...AND HAVE GONE 1-3 DEGREES ABOVE GUIDANCE MOST DAYS THROUGH THE FORECAST PERIOD WITH HIGHS IN THE 90S AND LOWS IN THE UPPER 60S AND 70S. HOWEVER...EFFECTS OF CONVECTIVE OUTFLOWS COULD KEEP SOME LOCATIONS FROM REACHING FORECAST HIGHS EACH DAY. AFTER THE CURRENT FORECAST PERIOD...MODELS TRENDING TOWARDS A NORTHWEST FLOW PATTERN DEVELOPING OVER THE REGION...WITH A WEAK FRONT SLIPPING SOUTHWARD INTO THE MID STATE. THIS WOULD GIVE US MUCH BETTER CHANCES FOR RAIN EARLY NEXT WEEK IF IT PANS OUT...SO KEEP YOUR FINGERS CROSSED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 75 99 74 98 / 20 30 20 20 CLARKSVILLE 73 98 72 98 / 20 30 10 20 CROSSVILLE 71 92 68 91 / 30 30 20 30 COLUMBIA 74 99 73 98 / 20 30 10 20 LAWRENCEBURG 72 99 71 98 / 20 30 10 20 WAVERLY 73 98 72 98 / 20 30 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHAMBURGER
Hazardous weather outlook, Jul 2, 5:00 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON JUL 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Jul 2, 12:46 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 PM CDT MON JUL 2 2012
TNZ057-059-060-021830-
HICKMAN-MAURY-WILLIAMSON-
1246 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...MAURY AND WILLIAMSON
COUNTIES...
AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES EAST OF CENTERVILLE...MOVING NORTHEAST
AT 10 MPH.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3604 8706 3599 8704 3602 8699 3588 8677
3570 8727 3587 8740 3597 8726 3596 8721
3598 8719 3601 8719 3605 8714
BOYDSpecial weather statement, Jul 2, 2:10 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT MON JUL 2 2012
TNZ025-026-021945-
CHEATHAM-DICKSON-
210 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND DICKSON COUNTIES...
AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITE BLUFF...OR 11 MILES NORTHEAST OF
DICKSON...MOVING EAST AT 15 MPH.
HALF INCH SIZE HAIL...HEAVY RAINFALL AND WINDS 40 TO 45 MPH ARE
EXPECTED WITH THIS STORM.
LAT...LON 3611 8702 3609 8704 3606 8726 3623 8735
3631 8709
ALSpecial weather statement, Jul 2, 2:37 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
237 PM CDT MON JUL 2 2012
TNZ007-027-022000-
DAVIDSON-ROBERTSON-
237 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND ROBERTSON
COUNTIES...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A FEW THUNDERSTORMS ALONG A LINE EXTENDING FROM THE STATE LINE SOUTH
TO NEAR NASHVILLE...SLOWLY DRIFTING NORTHEAST AT 10 MPH.
THESE STORMS WILL BE NEAR...
NASHVILLE BY 240 PM CDT.
GREENBRIER BY 300 PM CDT.
SMALL HAIL...AND WINDS 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3658 8675 3641 8669 3642 8675 3634 8672
3630 8666 3618 8661 3615 8695 3625 8698
3637 8691 3639 8692 3637 8699 3640 8703
3645 8704 3665 8700 3665 8673
ALSpecial weather statement, Jul 2, 3:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT MON JUL 2 2012
TNZ028-022030-
WILSON-
307 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...
AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEBANON...MOVING NORTHEAST AT 10 MPH.
SMALL PEA SIZE HAIL WAS REPORTED WITH THIS STORM IN LEBANON BY
EMERGENCY MANAGEMENT. WINDS UP TO 40 MPH CAN ALSO BE EXPECTED WITH
THIS STORM.
LAT...LON 3632 8619 3633 8618 3625 8612 3623 8612
3620 8609 3617 8609 3606 8635 3622 8652
3632 8632 3631 8630 3635 8627 3631 8627
3630 8626 3633 8625 3635 8621
ALThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:12 PM CDT | Special Weather Statement | OHX | Cumberland | 48 min |
| Jul 2, 12:46 PM CDT | Special Weather Statement | OHX | Williamson | 44 min |
| Jul 2, 12:52 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 38 min |
| Jul 2, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 26 min |
| Jul 2, 2:10 PM CDT | Special Weather Statement | OHX | Cheatham | 35 min |
| Jul 2, 2:37 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 23 min |
| Jul 2, 3:10 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| Jul 2, 3:29 PM CDT | Special Weather Statement | OHX | Maury | 61 min |
| Jul 2, 3:32 PM CDT | Special Weather Statement | OHX | Hickman | 43 min |
| Jul 2, 4:37 PM CDT | Special Weather Statement | OHX | Marshall | 53 min |
| Jul 2, 4:58 PM CDT | Special Weather Statement | OHX | Clay, Overton | 47 min |
| Jul 2, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 46 min |
| Jul 2, 5:36 PM CDT | Special Weather Statement | OHX | Cumberland, Jackson, Overton, Putnam, White | 54 min |
| Jul 2, 5:42 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren | 63 min |
| Jul 2, 6:39 PM CDT | Special Weather Statement | OHX | Cumberland, White | 36 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.